I am a 29 year old male who has very little history of health problems and I amvery athletic. Back in December of 99 I was diagnosed with a sinus infection and was put on Levaquin for 10 days. After being on the medication for a couple of days I started to feel better, but I also experienced what can only be called a panic or anxiety attack.
While driving in the back seat of a car I suddenly felt as though my throat was closing up and my heart started to beat rapidly. This lasted for about 5 minutes and was very disconcerting. I had never experienced anything like this before in my life. Over the course of the 10 day treatment this happened at least 2 or 3 more times. Being concerned I did some research on the web and came across these postings. Needless to say I was very concerned about how long these problems would last. The infection did clear up and I started to feel better.
It is now almost 10 months later and I am still having strange problems that can not be explained. I have had two or three "anxiety" type attacks in the last four months that occurred for no explained reason. The other night for no reason I started to feel pressure in my ears and then my heart rate accelerated to over 120 beats per minute and when the paramedics arrived my blood pressure was 165/110.
I was transported to the hospital and after 3 hours was feeling a little better but my heart was still pounding at 100 beats per minute. The doctor on call could not figure out what the problem was and said that it was probably a panic attack and gave me an Ativan to relax me. This seemed to work, but I am very scared now as I thought that I was going to die. If this can happen for no reason at all then I don't know what I am going to do. I am going to see my doctor today and I will definitely share with him what I have read on this forum. Does anyone have any experiences similar to this where the side affects are continuing so long after finishing the medicine?
Last Updated 7/25/04